MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING
Model Number 9585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.After deploying a 4.00x20mm promus premier drug-eluting stent, the physician attempted to remove the delivery system; however, the shaft broke approximately 100cm from the hub.The distal end of the delivery shaft was still inside the guide catheter and the rest of the device was outside the patient's body.The physician was then able to remove the guide catheter from the patient's body and retrieved the broken piece.The procedure was completed with no complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: promus premier, us, mr 4.00 x 20 mm stent delivery system was returned for analysis.The stent was not returned for analysis as it was implanted successfully.The balloon cones were reviewed, and they were in a relaxed state.It is evident that the balloon was subjected to pressure.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found a break 120cm distal to the distal end of the strain relief, leaving the core wire exposed.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
PROMUS PREMIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8524703
Report Number2134265-2019-03951
Device Sequence Number2869204
Product Code NIQ
UDI-Device Identifier08714729844815
UDI-Public08714729844815
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2019
Device Model Number9585
Device Catalogue Number9585
Device Lot Number0021591845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1